While reading a thread earlier, I saw some ladies comment that they experienced some side-effects from steroid injections to promote lung maturity. Can anyone share their experiences? Also, did it hurt?
I like to be prepared and aware of what I may experience. If I'm going to be crazy, I'll make sure it's on a day DH is off.
I just posted something about taking Nifedipine and the side effects of that and if the steroid shots can effect it more. I felt pretty wired after my shot and I am feeling that again. I am hoping to at least get some sleep tonight.
The shot itself wasn't too bad. Had it in my backside and it just burned for a minute and was okay after that. I had one yesterday and today.
he's giving it to me at 34 weeks.
I don't have preeclampsia, as far as we know. He's been watching me every 2 weeks all along, checking the placenta, growth and fluid levels at every visit. He was planning on doing steroids all along prophylactically, since it's something he can do in case there's any problems. Turns out it was a pretty good plan, since steroids are a treatment for optic neuritis, my newest ailment. He said they could have given me steroids sooner for the eye problem, but the opthamologist was hesitant and decided to wait until i would've gotten them anyways.
It may be just paranoia, I've had a feeling all along that something will eventually go wrong though. I am worried that there's some underlying condition that causes my issues. We're going to follow up more after I have the baby.
turns out sleeplessness is definitely a side-effect for me. I barely got ANY sleep last night.
Don't know if it's related to the shot, or the fact that yesterday was the first hot day of the summer, but i retained a LOT of fluid yesterday. I weighed myself in the AM and PM, and I gained 5-6 pounds in 12 hours. I lost the weight by this morning.
The shot itself hurt like crazy for the first 1/2 hour, but then was fine.
I'm pretty sure it's already helping with the optic neuritis though, so I am actually looking forward to my second shot today.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.